Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Having acne on chest and back area. How to get rid of this?

User rating for this question
Very Good
Answered by

Practicing since : 2000
Answered : 365 Questions
I suffer from a very bad skin since my teens and am 31 and married but still seem to not get a clear skin. Please help me as I develop acne on my chest area and has spread to my back as well.
Posted Tue, 26 Mar 2013 in Acne
Answered by Dr. Neera Kataria 2 hours later

Thanks for your query.

As per your description you have acne since your teens on chest and back.
You have taken Isotretinoin which has helped you but discontinued it after reading its side effects.

I would like to know for how long did you use isotretinoin? What were the side effects in your case?

You may take the following treatment:
Few sessions of salicylic peels every 15-20 days
Apply Clindamycin in combination with Benzoyl peroxide cream over the lesions
I suggest you to restart Isotretinoin after baseline liver function test and a negative pregnancy test .
Isotretinoin can be taken for 4-6 months continuously, if you have not had severe side effects like headache, vomiting.

Once the lesions decrease, then maintenance can be done with local application of salicylic face wash (for chest and back as well) and clindamycin and benzoyl peroxide cream

You may start with scar reduction treatment with microdemabrasion(no anaesthesia required) or fractional laser once acne is under control

Response to treatment varies from person to person and depends upon the severity of acne which may be mild, moderate or severe. Acne occurs due to hormonal changes which stimulate oil glands to produce more of oil. Oil glands are maximum on face, back upper arms and chest, that is why acne occurs on these areas. The age till which acne occurs is unpredictable, it may continue till forties or even later so treatment is the only solution available so far.

Hope this answers your query.

Feel free to ask me any doubts.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor